Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


antiviral drugs and face thinning
Dec 4, 2005

i am hiv positive but will start treatment soon i see alot of hiv positive on treatment an i noticed that they loose wieght in the face and the body is normal and looks healthy its as if the bones shrink and they all have the same look and i am not sure why is the reason for

Response from Dr. Pierone

The 'look' that you are referring to known as facial lipoatrophy and is related to loss of fat from the superficial tissues of the face. This has nothing to do with the bones in the face, except that they may become easier to visualize. Two antiretroviral medications in particular increase the risk of this complication AZT (Retrovir, Combivir, Trizivir) and d4T (Zerit). Thanks for posting and best of luck to you!



Previous
***A preliminary thank you and a question about a regimen
Next
A Substitute for Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement